Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 1, 2014, 5:35 AM CST for 8 counties in Texas. It took effect at Mar 1, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 5:35 AM CST (11:35 UTC)
- In effect from
- Mar 1, 2014, 11:00 AM CST
- Expired
- Mar 1, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3803 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS84 KLUB 011135 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 535 AM CST SAT MAR 1 2014 TXZ027-033-034-039-040-012200- /O.NEW.KLUB.FW.W.0005.140301T1700Z-140302T0000Z/ BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY- 535 AM CST SAT MAR 1 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * WIND...OUT OF THE SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
2 follow-up statements
692 WWUS84 KLUB 012054 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 254 PM CST SAT MAR 1 2014 TXZ021-022-028-020000- /O.EXA.KLUB.FW.W.0005.000000T0000Z-140302T0000Z/ PARMER-CASTRO-LAMB- 254 PM CST SAT MAR 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. && $$ TXZ027-033-034-039-040-020000- /O.CON.KLUB.FW.W.0005.000000T0000Z-140302T0000Z/ BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY- 254 PM CST SAT MAR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... * WIND...SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. && $$
755 WWUS84 KLUB 012057 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 256 PM CST SAT MAR 1 2014 TXZ021-022-028-020000- /O.COR.KLUB.FW.W.0005.000000T0000Z-140302T0000Z/ PARMER-CASTRO-LAMB- 256 PM CST SAT MAR 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE NORTHWEST SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. && $$ TXZ027-033-034-039-040-020000- /O.CON.KLUB.FW.W.0005.000000T0000Z-140302T0000Z/ BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY- 256 PM CST SAT MAR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... * WIND...SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 5:34 AM CST, 1 minute earlier.
Area forecast discussion, Mar 1, 5:34 AM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 534 AM CST SAT MAR 1 2014 .AVIATION... AN AREA OF LOW CIGS AND VISBYS WERE RAPIDLY APPROACHING KCDS. LOW VISIBILITIES ARE EXPECTED TO PERSIST FOR A FEW HOURS HOWEVER THE LOW CIGS ARE MORE UNCERTAIN. IT IS LIKELY THAT LOW CIGS WILL LAST AT LEAST THROUGH THE MORNING BUT THEIR RESIDENCE COULD BE EXTENDED WELL INTO THE AFTERNOON HOURS. AS THE LOW CLOUDS MOVE IN TO THE TERMINAL...THEY WILL LIKELY BE IFR OR EVEN LIFR. BY LATE IN THE MORNING AND INTO THE AFTERNOON THE CEILING HEIGHT IS ANTICIPATED TO RISE NEAR MVFR. SIMILAR TO YESTERDAY...STRONG WINDS WILL AFFECT KLBB WITH SOME POSSIBLE LIGHT VISIBILITY RESTRICTIONS DUE TO BLOWING DUST. A COLD FRONT WILL PUSH INTO THE REGION OVERNIGHT BRINGING ADDITIONAL LOW CIGS TO BOTH TERMINALS BY SUNDAY MORNING. && .PREV DISCUSSION... /ISSUED 453 AM CST SAT MAR 1 2014/ SHORT TERM... THIS FORECAST WAS COMPLICATED WITH A TOUGH ROW TO HOE. THE FIRST ISSUE TO DEAL WITH WAS THE FOG AND LOW STRATUS CLOSING IN ON THE AREA BOTH FROM THE EAST AND NORTH. THE LOW LEVEL MOISTURE WILL CONTINUE TO PROGRESS INTO THE ROLLING PLAINS ON THE EAST SIDE OF THE FRONTAL BOUNDARY THIS MORNING. THE FRONT WILL LIKELY MAKE ADDITIONAL PROGRESS WESTWARD EARLY THIS MORNING. THE FRONTAL POSITION WILL LIKELY BE A GOOD DIVIDING POINT BETWEEN CLEAR SKIES AND THE LOW STRATUS LAYER. THE CLOUDS THEN PRESENT A PROBLEM WITH THE TEMPERATURE FORECAST OVER THE SOUTHEASTERN TEXAS PANHANDLE. MOST GUIDANCE DEPICTS LOW STRATUS HANGING OUT FOR THE ENTIRE MORNING. IN FACT...THE LATEST RAP GUIDANCE SHOWS THIS LOW STRATUS CAMPING OUT NEAR CHILDRESS. THE LATER SITUATION WOULD CLEARLY KEEP TEMPERATURES FROM CLIMBING VERY MUCH AT CHILDRESS THIS AFTERNOON. THIS FRONTS WESTWARD PROGRESSION WILL BE HALTED BY A CLOSED LOW MOVING ONSHORE IN SOUTHERN CALIFORNIA TODAY. THIS WILL INCREASE SOUTHWEST FLOW ALOFT WITH THE FRONT RETREATING A BIT THIS AFTERNOON. SURFACE LEE TROUGHING WILL DEVELOP BY THIS AFTERNOON BUMPING UP WINDS INTO THE BREEZY CATEGORY AGAIN. WINDS ALOFT WILL BE MARKEDLY LOWER THAN OBSERVED YESTERDAY ALTHOUGH STILL BETWEEN 30 AND 40KT AT 700MB. HIGH CLOUDS MOVING IN FROM THE WEST MAY KEEP ATMOSPHERIC MIXING FROM REACHING ITS FULL POTENTIAL TODAY BUT IT WILL STILL NONETHELESS BE BREEZY. DOWNSLOPING WINDS COMBINED WITH STRONG LARGE SCALE SUBSIDENCE WILL LEAD TO SURFACE CONDITIONS LIKELY DRIER THAN WHAT MODELS ADVERTISE AS WAS THE CASE YESTERDAY. THE LOW LEVEL THERMAL RIDGE AXIS WILL INCREASE FROM THE TRANS PECOS EXTENDING INTO THE SOUTHWESTERN PANHANDLE. BY SUNDAY MORNING...THE SPRAWLING HIGH PRESSURE OVER THE PLAINS WILL BEGIN TO EXERT INFLUENCE OVER WEST TEXAS AS THE COLD FRONT PUSHES FARTHER WEST. LARGE SCALE LIFT WILL INCREASE OVER THE AREA BY SUNDAY MORNING WITH A 110KT UPPER LEVEL JET MOVING OVERHEAD. NEAR SURFACE CONDITIONS WILL SEE A MASHUP OF BOTH THE ARCTIC FRONT AND PACIFIC FRONT MAKING ITS WAY THROUGH THE WEST. THIS WILL CREATE CLEARLY DEFINED AREAS OF FRONTOGENETICAL FORCING. PRECIPITATION CHANCES WILL INCREASE AFTER MIDNIGHT WITH STRONGER LOW LEVEL MOISTURE ADVECTING INTO THE REGION BEHIND THE COLD FRONT. MID AND UPPER LEVELS WILL BE FAIRLY SATURATED WITH PACIFIC MOISTURE AS THE UPPER LOW IN THE SOUTHWEST EDGES CLOSER. AREAS TO THE WEST OF THE FRONT WILL LIKELY STAY WARM ENOUGH FOR ALL LIQUID PRECIPITATION. ON THE EAST SIDE OF THE FRONT...COOLER AIR ADVECTING INTO THE REGION AT THE LOWEST LEVELS WILL CHANGE PRECIPITATION TYPE TO MOST LIKELY A MIX OF FREEZING RAIN AND SLEET. THE LOWEST TEMPERATURE IN THE NEAR SURFACE SUB FREEZING LAYER APPROACHES AND MAY EXCEED -10C. IN CONTRAST...EAST OF THE AREA...STRONG ISENTROPIC LIFT ABOVE THE FRONTAL BOUNDARY WILL CREATE CHANCES OF PRECIPITATION. ALTHOUGH THE BEST CHANCES WILL REMAIN EAST...THERE WILL ALSO EXIST A POTENTIAL FOR A RUMBLE OF THUNDER WITH IMPRESSIVE ELEVATED INSTABILITY. LONG TERM... QUITE AN IMPRESSIVE UPPER LEVEL STORM SYSTEM ALONG THE CALIFORNIA CENTRAL COAST WILL EJECT EASTWARD ACROSS THE SOUTHERN ROCKIES LATE TONIGHT THEN THE SOUTHERN HIGH PLAINS ON SUNDAY. A GLACIAL AIRMASS MEANWHILE WILL PRESS SOUTHWARD OUT OF THE NORTHERN PLAINS AND COULD BE POISED TO SWEEP OVER THE AREA SUNDAY. THE RATE OF DECAY OF THE CALIFORNIA SYSTEM WILL BE KEY IN DE TERMING EVERY ASPECT OF WEATHER FOR SUNDAY. AND EVEN THOUGH SOLUTIONS SEEM SIMILAR ALOFT IN THIS ASPECT THEY TOY WITH US IN A VARIETY OF MANNERS REGARDING FRONTAL MOVEMENT...THERMAL CONTOURING...PRECIPITATION AREAS... AMOUNTS...AND TYPES. OUR AREA SEEMS TO BE GROUND ZERO FOR THE MODEL DISSENT GIVING RISE TO ANY NUMBER OF OUTCOMES SUNDAY RANGING FROM FIRE WEATHER CONDITIONS IN THE SOUTHWESTERN SOUTH PLAINS...SNOW AND ICE ACCUMULATIONS IN THE NORTH-CENTRAL...FOG AND FREEZING DRIZZLE FOR THE EAST-NORTHEAST...AND MAYBE EVEN A RUMBLE OF THUNDER HERE AND THERE. AND OF COURSE PRECIPITATION COULD TOTALLY DISAPPOINT SHOULD THE SYSTEM PASSING ALOFT REMAIN TOO WEAK OR IF VERY DRY AIR DOMINATES THE LOWER ATMOSPHERE. THIS COMPLEX AND LOW CONFIDENCE ENVIRONMENT LENDS ITSELF TO A SOMEWHAT SIMPLIFIED FORECAST. IN PARTICULAR WE BLENDED THE WRF/NAM AND GFS PRECIPITATION COVERAGE ON SUNDAY WHICH GAVE FAIRLY UNIFORM CHANCE CATEGORY ACROSS THE AREA. THEN...WE SIDED WITH THE MOST RECENT BLEND OF FRONTAL POSITIONS FAVORING THE FRONT STRUGGLING TO MANEUVER THROUGH THE INCREASED WESTERLY COMPONENTS EXPECTED EARLY SUNDAY ACROSS THE WESTERN SOUTH PLAINS. THIS FORCED US TO ADJUST THE FRONT A BIT TO THE EAST WITH 35 DEGREE TEMPERATURE GRADIENT SOUTHWEST TO NORTHEAST. ALSO...WE CONSIDERED POTENTIAL LIFT FROM A SLOPED FRONTAL BOUNDARY FOR LOCAL SIGNIFICANT TOTALS SHOULD SYSTEM REMAIN SLIGHTLY MORE VIGOROUS. BUT OUR CONFIDENCE IN PINPOINTING THESE AREAS WAS LOW. SO WE ALSO SIMPLIFIED POTENTIAL PRECIPITATION AMOUNTS AND TYPES FAVORING GENERALLY WARM PHASE SOUTHWEST...FREEZING EAST...AND CHANGE TO FROZEN NORTH. THIS SYSTEM WILL EJECT BY LATE SUNDAY WITH NO MAJOR CHANGES FOR THE WEEK AHEAD. VERY COLD DUMP LASTING INTO EARLY TUESDAY WITH SLOW MODERATION BEYOND. GENERAL FLAT PATTERN ALOFT ALTHOUGH A FEW WAVES PASSING EARLY TO MID WEEK MAY NEED CONSIDERATION OF PRECIPITATION CHANCES DEPENDING ON DEPTH OF THE LINGERING COLD AIR... ALTHOUGH DRY AIR STILL LOOKS TO REMAIN DOMINANT. RMCQUEEN FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS APPEAR TO BE LIKELY OVER THE SOUTHWESTERN SOUTH PLAINS THIS AFTERNOON. STRONG SOUTHWESTERLY SURFACE WINDS WILL DEVELOP IN RESPONSE TO AN UPPER LEVEL LOW MOVING ONSHORE INTO THE DESERT SOUTHWEST. ADDITIONALLY...DEEP ATMOSPHERIC MIXING WILL BRING STRONG WINDS ALOFT DOWN TO THE SURFACE. THESE STRONG SOUTHWESTERLY WINDS WILL BUMP UP TEMPERATURES WELL ABOVE SEASONAL AVERAGES WITH AFTERNOON TEMPERATURES AROUND 80F. VERY DRY AIR WILL STAY IN PLACE WHICH WILL RESULT IN AFTERNOON RELATIVE HUMIDITY VALUES AROUND 10 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 36 36 15 47 / 0 30 40 10 0 TULIA 73 26 30 13 40 / 0 20 30 10 0 PLAINVIEW 76 29 33 13 41 / 0 10 30 10 0 LEVELLAND 80 39 50 17 45 / 0 10 30 10 0 LUBBOCK 82 36 44 16 42 / 0 10 30 10 0 DENVER CITY 79 40 58 19 46 / 0 10 30 0 0 BROWNFIELD 81 39 53 17 44 / 0 10 30 10 0 CHILDRESS 61 24 26 11 32 / 0 20 30 0 0 SPUR 80 28 32 14 36 / 0 10 30 10 0 ASPERMONT 84 28 30 13 36 / 0 20 30 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ027-033-034-039-040. && 01
Hazardous weather outlook, Mar 1, 5:03 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 503 AM CST SAT MAR 1 2014 TXZ021>044-021115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 503 AM CST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON-PRECIPITATION AREAS OF FOG...LOCALLY DENSE...MAY BE POSSIBLE ACROSS THE SOUTHEASTERN TEXAS PANHANDLE AND ROLLING PLAINS EARLY THIS MORNING. FIRE WEATHER STRONG WINDS COMBINED WITH VERY DRY AIR WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR THE SOUTHWESTERN SOUTH PLAINS. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHWESTERN SOUTH PLAINS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR ALL OTHER AREAS ON THE CAPROCK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF OF LIGHT WINTRY PRECIPITATION IS POSSIBLE SUNDAY MAINLY FROM THE EXTREME SOUTHERN PANHANDLE THROUGH THE EASTERN SOUTH PLAINS INTO THE NORTHERN ROLLING PLAINS. LIGHT ACCUMULATIONS ARE POSSIBLE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:26 PM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.